MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10030630
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr report being submitted for this complaint with associated mfr# 2954740-2016-00234.(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a health care professional, during a coil embolization procedure a deltapaq cere 3 mm x 6 cm (cdf10030630/c19942) stretched.The entire coil was withdrawn from the microcatheter and new coil was used to complete the procedure; the microcatheter was not removed.There were no kinks noted on the microcatheter and there was no resistance between the microcatheter and guidewire when accessing the target site.An adequate continuous flush was maintained through the microcatheter at all times.There was no report on patient injury and no reports on intra or post-procedural complications.Patient information is unknown.It was initially reported that the complaint device is available for return.
 
Additional Manufacturer Narrative
This is one of one final mdr report being submitted for this complaint with associated mfr# 2954740-2016-00234.The deltapaq coil was not returned; therefore the root cause of the coil stretching cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Since there was no evidence of a manufacturing issue related to the event, no corrective action will be taken at this time.
 
Additional Manufacturer Narrative
This is one of one final mdr report being submitted for this complaint with associated mfr# 2954740-2016-00234.Product returned very limited information was received.The unidentified microcatheter and the rotating hemostatic valve rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.As viewed through the returned packaging, unreported damage of the coil protruding through and entangling around the sheath was found.The coil protrudes at the distal tip of the skive.The proximal section of the coil was stretched.Note the protein adhering to the coil distal to the stretched section.There is mechanical sheath damage at the protrusion site that opened up the skive and allowed the coil to protrude through the damaged section.The v notch of the resheathing tool has been severely damaged.The locking mechanism has compression and stretching damage.No manufacturing defects were found.The complaint of the coil stretching is confirmed.Without out the identification of the microcatheter and due to unreported damage of the coil protruding outside the sheath and without any explanation of the circumstances of how and when the coil was stretched, the root cause of the coil stretching cannot be determined, however a possible contributing factor may have been due to the coil being temporarily anchored at an unknown location and source.In addition, without the identification or the return of the unknown microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.The v notch of the resheathing tool was severely damaged as was the locking mechanism.While this type of damage can contribute to the coil protruding outside the sheath it was also found that the resheathing tool damaged the skive at the protrusion site.This damage opened up the skive which allowed the coil to protrude outside the sheath which may have produced additional damage to the coil.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿¿continue sliding the introducer tip until just before the tip reaches the distal end of the re sheathing tool, leaving approximately 1 inch of the unsheathed introducer sheath still visible¿¿ to prevent damage to the v notch, the locking mechanism, and possibly to the remainder of the unit including the coil, for optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger, as shown in figure 3¿¿ caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm).¿ a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coil stretching is confirmed.The root cause of the coil stretching cannot be determined, however a possible contributing factor may have been due to the coil being temporarily anchored at an unknown location and source.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.Device returned for evaluation.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6021540
Report Number2954740-2016-00234
Device Sequence Number1079058
Product Code HCG
UDI-Device Identifier00878528007197
UDI-Public(01)00878528007197(17)180722(10)C19942
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2018
Device Catalogue NumberCDF10030630
Device Lot NumberC19942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/21/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date10/19/2016
11/09/2016
Patient Sequence Number1